Alert archive / Michigan / Gale Warnings in 2025

Gale Warning 16, NWS Gaylord, MI

April 2, 2025

NWS Gaylord, MI issued this gale warning at Apr 2, 2025, 11:04 PM EDT. It took effect at Apr 3, 2025, 8:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2025, 11:04 PM EDT (03:04 UTC)
In effect from
Apr 3, 2025, 8:00 AM EDT
Expired
Apr 3, 2025, 6:00 PM EDT
In force
10 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

775 
WHUS73 KAPX 030304
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1104 PM EDT Wed Apr 2 2025

LHZ345>347-031115-
/O.EXP.KAPX.GL.W.0015.000000T0000Z-250403T0300Z/
/O.NEW.KAPX.GL.W.0016.250403T1200Z-250403T2200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
1104 PM EDT Wed Apr 2 2025

...GALE WARNING IN EFFECT FROM 8 AM TO 6 PM EDT THURSDAY...
...GALE WARNING FOR THIS EVENING HAS EXPIRED...

* WHAT...Highest gusts up to 40 kts from the west and highest 
  waves around 8 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel 
  and 5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island.

* WHEN...From 8 AM to 6 PM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ321-322-031115-
/O.EXP.KAPX.GL.W.0015.000000T0000Z-250403T0300Z/
/O.NEW.KAPX.SC.Y.0042.250403T0304Z-250404T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1104 PM EDT Wed Apr 2 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...GALE WARNING FOR THIS EVENING HAS EXPIRED...

* WHAT...Highest gusts up to 40 kts from the southwest and 
  highest waves around 9 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ348-349-031115-
/O.EXP.KAPX.GL.W.0015.000000T0000Z-250403T0300Z/
/O.NEW.KAPX.SC.Y.0042.250403T1200Z-250403T2200Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1104 PM EDT Wed Apr 2 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT
THURSDAY...
...GALE WARNING FOR THIS EVENING HAS EXPIRED...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 5 feet expected.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI.

* WHEN...From 8 AM to 6 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-341-342-344-345-031115-
/O.NEW.KAPX.GL.W.0016.250403T1200Z-250403T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
1104 PM EDT Wed Apr 2 2025

...GALE WARNING IN EFFECT FROM 8 AM TO 5 PM EDT THURSDAY...

* WHAT...Highest gusts up to 40 kts from the southwest and 
  highest waves around 9 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac 
  Bridge, Norwood MI to 5NM West of Mackinac Bridge including 
  Little Traverse Bay, Sleeping Bear Point to Grand Traverse 
  Light MI and Point Betsie to Sleeping Bear Point MI.

* WHEN...From 8 AM to 5 PM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ346-031115-
/O.NEW.KAPX.SC.Y.0042.250403T0600Z-250403T2100Z/
Manistee to Point Betsie MI-
1104 PM EDT Wed Apr 2 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 8 feet expected.

* WHERE...Manistee to Point Betsie MI.

* WHEN...Until 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
881 
WHUS73 KAPX 030822
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
422 AM EDT Thu Apr 3 2025

LSZ321-031630-
/O.UPG.KAPX.SC.Y.0042.000000T0000Z-250404T0000Z/
/O.EXB.KAPX.GL.W.0016.250403T1500Z-250403T2100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
422 AM EDT Thu Apr 3 2025

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON...

* WHAT...Highest gusts up to 35 kts from the west and highest 
  waves around 8 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...From 11 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>347-031630-
/O.CON.KAPX.GL.W.0016.250403T1200Z-250403T2200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
422 AM EDT Thu Apr 3 2025

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

* WHAT...Highest gusts up to 45 kts from the west and highest 
  waves around 8 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel 
  and 5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island.

* WHEN...From 8 AM this morning to 6 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-341-342-344-345-031630-
/O.CON.KAPX.GL.W.0016.250403T1200Z-250403T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
422 AM EDT Thu Apr 3 2025

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

* WHAT...Highest gusts up to 40 kts from the southwest and 
  highest waves around 9 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac 
  Bridge, Norwood MI to 5NM West of Mackinac Bridge including 
  Little Traverse Bay, Sleeping Bear Point to Grand Traverse 
  Light MI and Point Betsie to Sleeping Bear Point MI.

* WHEN...From 8 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ348-349-031630-
/O.EXT.KAPX.SC.Y.0042.250403T1200Z-250404T0000Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
422 AM EDT Thu Apr 3 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 5 feet expected.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ346-031630-
/O.EXT.KAPX.SC.Y.0042.000000T0000Z-250404T0000Z/
Manistee to Point Betsie MI-
422 AM EDT Thu Apr 3 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 9 feet.

* WHERE...Manistee to Point Betsie MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ322-031630-
/O.CON.KAPX.SC.Y.0042.000000T0000Z-250404T0000Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
422 AM EDT Thu Apr 3 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 3 feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
503 
WHUS73 KAPX 031443
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1043 AM EDT Thu Apr 3 2025

LSZ321-032100-
/O.CON.KAPX.GL.W.0016.250403T1500Z-250403T2100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1043 AM EDT Thu Apr 3 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...Highest gusts up to 35 kts from the west and highest 
  waves around 8 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>347-032200-
/O.CON.KAPX.GL.W.0016.000000T0000Z-250403T2200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
1043 AM EDT Thu Apr 3 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 45 kts from the west and highest 
  waves around 8 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel 
  and 5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-341-342-344-345-032100-
/O.CON.KAPX.GL.W.0016.000000T0000Z-250403T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
1043 AM EDT Thu Apr 3 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...Highest gusts up to 40 kts from the southwest and 
  highest waves around 9 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac 
  Bridge, Norwood MI to 5NM West of Mackinac Bridge including 
  Little Traverse Bay, Sleeping Bear Point to Grand Traverse 
  Light MI and Point Betsie to Sleeping Bear Point MI.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ322-032245-
/O.CON.KAPX.SC.Y.0042.000000T0000Z-250404T0000Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
1043 AM EDT Thu Apr 3 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 40 kts from the west and highest 
  waves around 3 feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ348-349-032245-
/O.CON.KAPX.SC.Y.0042.000000T0000Z-250404T0000Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1043 AM EDT Thu Apr 3 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 35 kts from the west and highest 
  waves around 5 feet.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ346-032245-
/O.CON.KAPX.SC.Y.0042.000000T0000Z-250404T0000Z/
Manistee to Point Betsie MI-
1043 AM EDT Thu Apr 3 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 9 feet.

* WHERE...Manistee to Point Betsie MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
126 
WHUS73 KAPX 031900
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
300 PM EDT Thu Apr 3 2025

LSZ321-032100-
/O.CON.KAPX.GL.W.0016.000000T0000Z-250403T2100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
300 PM EDT Thu Apr 3 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...Highest gusts up to 35 kts from the west and highest 
  waves around 8 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>347-032200-
/O.CON.KAPX.GL.W.0016.000000T0000Z-250403T2200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
300 PM EDT Thu Apr 3 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Highest gusts up to 35 kts from the west and highest 
  waves around 7 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel 
  and 5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-341-342-344-345-032100-
/O.CON.KAPX.GL.W.0016.000000T0000Z-250403T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
300 PM EDT Thu Apr 3 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...Highest gusts up to 35 kts from the west and highest 
  waves around 8 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Seul Choix Point to 5NM West of Mackinac 
  Bridge, Norwood MI to 5NM West of Mackinac Bridge including 
  Little Traverse Bay, Sleeping Bear Point to Grand Traverse 
  Light MI and Point Betsie to Sleeping Bear Point MI.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ322-040000-
/O.CON.KAPX.SC.Y.0042.000000T0000Z-250404T0000Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
300 PM EDT Thu Apr 3 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 3 feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ348-349-040000-
/O.CON.KAPX.SC.Y.0042.000000T0000Z-250404T0000Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
300 PM EDT Thu Apr 3 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 5 feet.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ346-040000-
/O.CON.KAPX.SC.Y.0042.000000T0000Z-250404T0000Z/
Manistee to Point Betsie MI-
300 PM EDT Thu Apr 3 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Highest gusts up to 25 kts from the southwest and 
  highest waves around 7 feet.

* WHERE...Manistee to Point Betsie MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 2, 8:21 PM EDT, 2 hours 43 minutes earlier. Its key messages:

  • Rain ends tonight
  • Gusty southwest winds Thursday
  • Mild Friday with temperatures in the 40s and some 50s.
  • Chance for rain or a light mix Friday night into early Saturday.
  • Colder Sunday into the first half of next week.
Area forecast discussion, Apr 2, 8:21 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
821 PM EDT Wed Apr 2 2025

.KEY MESSAGES...

- Rain ends tonight

- Gusty southwest winds Thursday

- Mild Friday with temperatures in the 40s and some 50s.

- Chance for rain or a light mix Friday night into early Saturday.

- Colder Sunday into the first half of next week.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 305 PM EDT Wed Apr 2 2025

Pattern Synopsis/Forecast:

Sharp shortwave trough and attendant sub 980mb surface low pivoting
northeast across the upper Mississippi Valley/far western Great Lake
this afternoon. Surge of strong and moist elevated warm air
advection overrunning slowly retreating cold airmass resulting in a
mixed bag of precipitation across the Northwoods this morning and
early afternoon. Warm air depth definitely increasing from the south
as system attendant surface warm from makes steady progress
northeast into the lower Lakes...resulting in changeover to just
rain from southwest to northeast across the region. Unfortunately,
some of the high impact areas from this weekends ice storm saw
accumulating snow and additional light ice accumulations today...no
doubt complicating ongoing widespread clean-up efforts.

Low pressure will continue to pivot northeast...reaching vicinity
north shore of Lake Superior by late tonight...heading further east
off into Quebec by Thursday afternoon. Southward bowing cold front
from this low will cross northern Michigan tonight, ushering in
drier and windy conditions Thursday.

Primary Forecast Concerns:

Addressing lingering precipitation (and thunder) concerns tonight,
with focus shifting to gusty winds and temperature trends on
Thursday.

Details:

Still looking at showers along and north of northeast bowing warm
front the remainder of this afternoon into this evening, with some
lingering showers likely as primary cold front cuts east across the
area overnight. Any lingering mixed precipitation across the north
expected to steadily transition to just rain as surface temperatures
warm and elevated warm nose deepens. Still expecting a few rumbles
of thunder, and while cannot completely rule out an isolated severe
storm or two, expect primary severe threat to remain off to our
south where warm sector has remained today. Shower threat ends from
west to east late tonight into early Thursday as deep layer drying
surges in behind cold frontal passage. Primary story tomorrow for
clean-up efforts will be some rather gusty southwest winds, with
downward momentum transfer profiles easily supporting frequent gusts
in excess of 30 mph, with perhaps some areas across northwest lower
Michigan making a run at 40 mph or even a bit more. While ice is
expected to be largely gone from the trees as lows tonight remain
above freezing and with highs on Thursday in the 40s and 50s,
weakened branches from previous ice loading will likely continue to
fail with these gusty winds.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 305 PM EDT Wed Apr 2 2025

Keep your fingers crossed because it looks like northern Michigan is
going to catch a well needed break in the active weather pattern for
the most part with only a couple of hopefully small exceptions. It
will remain mild to start off the long term but colder temperatures
are expected to return Sunday into the first half of next week.
Night time temperatures are expected to be below freezing and in
some cases well below freezing (especially Sunday through Tuesday
nights). So hopefully electric crews can continue to make progress
restoring much needed power so people can get warmth into their
homes. Another mild day Friday along with lots of sunshine as well
as welcomed light winds. Model guidance is trending farther north
with low pressure moving by to our south Friday night into Saturday
morning. This system will bring chances for some light
precipitation. The highest chances will be across southern counties,
generally along and south of M-32. Any precipitation could fall in
the form of light rain/snow, drizzle or a little dreaded freezing
rain or freezing drizzle. Ice accumulations (if any) look light
(under five hundredths of an inch) but roadways could still become
slick and hazardous. Hopefully we can pin down further details as we
get closer. Upper level disturbances moving through a long wave
trough aloft will then lead to chances for mainly snow showers
Sunday into early next week. Definitely quieter weather but not
without a few things to keep track of.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 811 PM EDT Wed Apr 2 2025

Strong winds aloft will result in strong WS tonight, generally
WS020 45-50KTs southerly first then shifting to the southwest.
SCT SHRA, with an ISO -TSRA possible early, drying out through
the night most areas. Areas of BR/FG will develop tonight as
well, resulting in pockets of VIS between 1/2 - 1SM at times.
CIGs generally OVC005-010 as well. Gusty conditions are expected
after sunrise on Thursday with lifting CIGs and dissipating BR.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Gale Warning until 11 PM EDT this evening for LHZ345>349.
     Gale Warning until 11 PM EDT this evening for LSZ321-322.

&&

SHORT TERM...MSB
LONG TERM...AJS
AVIATION...JLD
Hazardous weather outlook, Apr 2, 3:10 PM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
310 PM EDT Wed Apr 2 2025

MIZ016>018-020>036-041-042-086>088-095>099-031915-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
310 PM EDT Wed Apr 2 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

Wind gusts of 25-40 mph and a light wintry mix of precipitation
will continue into this evening, potentially impacting travel and
further worsen conditions following the recent ice storm,
including additional downed trees and limbs. See winter weather
advisories for further details.

Isolated thunderstorms will also be possible this afternoon into
this evening. A strong storm or two cannot be ruled out. Primary
hazards with any storms will be strong wind gusts, small hail, and
lightning.

Flooding is occurring on some of our rivers. See the latest Flood
Warnings for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong wind gusts may lead to additional downed trees and limbs
from recent ice storm damage on Thursday.

Potential river flooding near area rivers may continue into this
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-031915-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
310 PM EDT Wed Apr 2 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

Gale force wind gusts are expected over most nearshore waters into
early this evening. See ongoing Gale Warnings for additional
details.

Isolated thunderstorms are possible over the nearshore waters of
the northern Great Lakes into this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force gusts are possible over some Great Lakes nearshore
waters again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Special weather statement, Apr 2, 9:16 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Gaylord MI
916 PM EDT Wed Apr 2 2025

MIZ018-021>024-027>030-032>036-041-042-030800-
Presque Isle-Antrim-Otsego-Montmorency-Alpena-Kalkaska-Crawford-
Oscoda-Alcona-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Rogers City, Mancelona, Gaylord, Atlanta,
Alpena, Kalkaska, Grayling, Mio, Harrisville, Cadillac,
Lake City, Houghton Lake, West Branch, Tawas City, Gladwin,
and Standish
916 PM EDT Wed Apr 2 2025

...Locally dense fog through portions of tonight...

Fog, locally dense, will impact portions of northern lower
Michigan tonight, including portions of Interstate 75.
Visibilities will be reduced down to one-quarter mile at times.

Travelers may need extra time to reach their destination this
morning. Slow down, and leave extra space between yourself and the
vehicle in front of you.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:38 PM EDTSpecial Marine WarningAPX22 min
Apr 2, 11:04 PM EDTSmall Craft AdvisoryAPX21 hr
Apr 3, 2:25 AM EDTWind AdvisoryAPXCharlevoix, Cheboygan, Chippewa, Emmet, Mackinac, Presque Isle16 hr

Nearby

Gale Warnings in Michigan, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.